Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 23, 2014, 3:14 AM CDT for Carroll County, Missouri. It took effect at Jun 23, 2014, 6:22 AM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 3:14 AM CDT (08:14 UTC)
- In effect from
- Jun 23, 2014, 6:22 AM CDT
- Expired
- Jun 24, 2014, 1:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 16.51 ft at Jun 24, 2014, 12:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
276
WGUS43 KEAX 230814
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 AM CDT MON JUN 23 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
.Heavy rain fell over the region this evening which resulted in runoff into the Wakenda Creek basin. Minor flooding is expected later this morning near Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-240814-
/O.NEW.KEAX.FL.W.0065.140623T1122Z-140624T1800Z/
/CAXM7.1.ER.140623T1122Z.140623T1200Z.140623T1800Z.UU/
314 AM CDT MON JUN 23 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Wakenda Creek at Carrollton.
* from this morning to Tuesday afternoon.
* At 3:00 AM Monday the stage was 13.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 16.5 feet by this morning. The river will fall below
flood stage by this afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 13.3 Mon 03 AM 16.5 this morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$3 follow-up statements
121
WGUS83 KEAX 232033
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CDT MON JUN 23 2014
...The Flood Warning continues for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-242033-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140624T0000Z.140624T0705Z.UU/
333 PM CDT MON JUN 23 2014
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Tuesday night.
* At 2:30 PM Monday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.7 feet by this
evening. The river will fall below flood stage early Tuesday
morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.5 Mon 02 PM 16.7 this evening
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC033-242032-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T0123Z/
/CAXM7.1.ER.140623T1837Z.140624T0000Z.140624T0123Z.UU/
333 PM CDT MON JUN 23 2014
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Tuesday evening.
* At 3:00 PM Monday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
evening. The river will fall below flood stage late this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.1 Mon 03 PM 16.3 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$141
WGUS83 KEAX 240056
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT MON JUN 23 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
...The Flood Warning continues for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-240126-
/O.CAN.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140623T1945Z.140623T2253Z.UU/
756 PM CDT MON JUN 23 2014
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 7:30 PM Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:53 PM Monday.
* Forecast...The river will continue to fall to 7.1 feet by Wednesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.2 Mon 07 PM 13.7 early Tuesday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC033-250056-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T1348Z/
/CAXM7.1.ER.140623T1837Z.140624T0600Z.140624T1348Z.UU/
756 PM CDT MON JUN 23 2014
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Wednesday morning.
* At 7:00 PM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by
early Tuesday morning. The river will fall below flood stage
Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.3 Mon 07 PM 16.5 early Tuesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$316
WGUS83 KEAX 241400
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 AM CDT TUE JUN 24 2014
...The Flood Warning is cancelled for the following river in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-241430-
/O.CAN.KEAX.FL.W.0065.000000T0000Z-140625T1348Z/
/CAXM7.1.ER.140623T1837Z.140624T0530Z.140624T1027Z.UU/
900 AM CDT TUE JUN 24 2014
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 8:00 AM Tuesday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:27 AM Tuesday.
* Forecast...The river will continue to fall to 6.1 feet by Wednesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.4 Tue 08 AM 13.5 this afternoon
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 11:55 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 22, 11:55 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1155 PM CDT Sun Jun 22 2014 .DISCUSSION... Issued at 402 PM CDT SUN JUN 22 2014 The morning MCS which moved through IA and its associated outflow boundary which pushed south into northern MO greatly complicated the forecast over the short term. The cold front which was over eastern NE before the arrival of the MCS was obliterated and is just now starting to re-establish itself over southeast NE. The cumulus field is just now becoming agitated and still expect to see convection form along it. The convective cluster over northeast MO will lift out of the region by very late afternoon but leave behind its own outflow boundary across northern MO. And the KS portion of the frontal boundary is best defined but the TCU and isolated storms forming from west central KS into northeast KS. Favor the latest HRRR and the 18z NAM which continue to develop the KS convection and spread it into west central MO by early evening while scattered convection forms into northwest MO along the weak cold front. Eventually think these two areas of convection will merge tonight as they slog southeast through the CWA under weak mid level flow. Can't rule out an isolated marginal severe storm believe the primary concern this evening will be locally heavy rains due to training along the west-east oriented boundary. While moderate instability will support strong storms the very weak 0-6km shear in the 15-20 kt range won't be able to support vigorous updrafts. Have trimmed back PoPs across northwest MO later this evening as once the frontal convection moves through that should be it. Looked at the 12z GFS and its solution to develop a northern MCS looks to be an outlier and have ignored it and its generous expansion of convection into the CWA towards sunrise Monday. Convection will mostly be confined to the southern half of the CWA in the morning with it gradually shifting southward during the day. Temperatures will be a challenge due to the rain-cooled air and partial clearing from the north. Monday night into Tuesday should be dry as weak high pressure and subsidence overspreads the region. Wednesday through Friday will mark a transition period as we go from a quasi-zonal pattern to falling heights and increasing southwest flow aloft. Increasing isentropic ascent could generate scattered elevated convection convection. Precipitation chances Friday through next weekend will be tied to whether or not a significant mixed layer aloft spreads eastward. Current thinking is h7 temperatures will be quite warm and in effect cap any surface based convection and greatly limit even elevated convection. For this reason believe models are too generous in developing convection and will go below climatological PoPs and use only slight chances. Will also gradually increase high temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1155 PM CDT SUN JUN 22 2014 In the wake of the evening convection, the atmosphere has become more stabilized and the chances of any additional convection have been greatly reduced. So thinking the chances of dry and VFR conditions are very high. There may be a period of light fog within an hour or two of sunrise though. The main cold front will push through late tonight with light winds becoming light northerly winds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...MJ AVIATION...CDB
Hazardous weather outlook, Jun 22, 6:16 PM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 616 PM CDT SUN JUN 22 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-232330- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 616 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ALONG A SOUTHWARD ADVANCING COLD FRONT IN NORTHWESTERN MISSOURI. THERE IS A SLIGHT RISK FOR SEVERE STORMS PRODUCING DAMAGING WINDS AND LARGE HAIL OVER THIS AREA AS WELL AS VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE STORMS ARE LIKELY TO BECOME MORE NUMEROUS AND AFFECT MOST OF THE REGION LATER THIS EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THIS WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER...ANY HEAVY RAIN THAT OCCURS COULD EXACERBATE ONGOING FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Jun 22, 10:01 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 5 SE GREEN RIDGE 38.57N 93.34W
06/22/2014 PETTIS MO PUBLIC
NEAR ROUTE E AND WARE ROAD. PUBLIC REPORTED SEVERAL 18-24
INCH DIAMETER TREES DOWNED. REPORT VIA LAW ENFORCEMENT.
TIME IS ESTIMATED.
&&
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:10 PM CDT | Areal Flood Advisory | EAX | Chariton, Randolph | 3 hr |
| Jun 22, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 29 min |
| Jun 22, 7:35 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 40 min |
| Jun 22, 8:09 PM CDT | Special Weather Statement | EAX | Jackson | 51 min |
| Jun 22, 8:42 PM CDT | Special Weather Statement | EAX | Ray | 33 min |
| Jun 22, 8:46 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Saline | 3 hr |
| Jun 23, 8:31 AM CDT | River Flood Warning | EAX | Cooper | 26 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.